Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 211–213 (page: 86)

Updated On: 9-Feb-2026

The nurse is assessing and getting a history from a client treated for depression with a monoamine oxidase (MAO) antidepressant. The most serious side effect associated with this antidepressant and the ingestion of tyramine in aged foods may be:

  1. Hypertensive crisis
  2. Severe rash
  3. Severe hypotension
  4. Severe diarrhea

Answer(s): A

Explanation:

(A) The most serious adverse reactions of MAO inhibitors involve blood pressure and ingestion of tyramine-containing foods, which may provoke a hypertensive crisis. (B) MAO inhibitors cause adverse reactions affecting the central nervous system and serious adverse reactions involving blood pressure. (C) MAO inhibits false neurotransmitters (phenylalanines) and may produce hypotensive reactions from gradual accumulation of these neurotransmitters. (D) The most serious adverse reactions of MAO inhibitors involve blood pressure.



The nurse is assessing and getting a history from a client treated for depression with a monoamine oxidase (MAO) antidepressant. The most serious side effect associated with this antidepressant and the ingestion of tyramine in aged foods may be:

  1. Hypertensive crisis
  2. Severe rash
  3. Severe hypotension
  4. Severe diarrhea

Answer(s): A

Explanation:

(A) The most serious adverse reactions of MAO inhibitors involve blood pressure and ingestion of tyramine-containing foods, which may provoke a hypertensive crisis. (B) MAO inhibitors cause adverse reactions affecting the central nervous system and serious adverse reactions involving blood pressure. (C) MAO inhibits false neurotransmitters (phenylalanines) and may produce hypotensive reactions from gradual accumulation of these neurotransmitters. (D) The most serious adverse reactions of MAO inhibitors involve blood pressure.



A physician's order reads: 0.25 normal saline at 50 mL/hr until discontinued. The nurse is using a microdrip tubing set. How many drops per minute should the nurse administer?

  1. 1 gtt/min
  2. 5 gtt/min
  3. 50 gtt/min
  4. 100 gtt/min

Answer(s): C

Explanation:

(A) This answer is a miscalculation. (B) This answer is a miscalculation. (C)50 gtt/min. (D) This answer is a miscalculation.



A physician's order reads: 0.25 normal saline at 50 mL/hr until discontinued. The nurse is using a microdrip tubing set. How many drops per minute should the nurse administer?

  1. 1 gtt/min
  2. 5 gtt/min
  3. 50 gtt/min
  4. 100 gtt/min

Answer(s): C

Explanation:

(A) This answer is a miscalculation. (B) This answer is a miscalculation. (C)50 gtt/min. (D) This answer is a miscalculation.



A client was not using his seat belt when involved in a car accident. He fractured ribs 5, 6, and 7 on the left and developed a left pneumothorax. Assessment findings include:

  1. Crackles and paradoxical chest wall movement
  2. Decreased breath sounds on the left and chest pain with movement
  3. Rhonchi and frothy sputum
  4. Wheezing and dry cough

Answer(s): B

Explanation:

(A) Crackles are caused by air moving through moisture in the small airways and occur with pulmonary edema. Paradoxical chest wall movement occurs with flail chest when a segment of the thorax moves outward on inspiration and inward on expiration. (B) Decreased breath sounds occur when a lung is collapsed or partially collapsed. Chest pain with movement occurs with rib fractures. (C) Rhonchi are caused by air moving through large fluid-filled airways. Frothy sputum may occur with pulmonary edema. (D) Wheezing is caused by fluid in large airways already narrowed by mucus or bronchospasm. Dry cough could indicate a cardiac problem.



Viewing page 86 of 345
Viewing questions 426 - 430 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!